Doctor insights on:
Can Antibiotics Cause Fever
Common, not normal: Antibiotic associated diarrhea is pretty common; more serious is c difficile associated colitis, often due to antibiotic use. Call your prescribing doc to notify them, and make adjustments, ranging from eating yogurt, taking probiotics, stopping or changing the meds, or more. ...Read moreSee 1 more doctor answer
Yes, depends where.: Any infection of the middle ear or inner ear can cause dizziness. (location is key... A minor superficial toe infection might not cause dizziness). A systemic serious infection can cause dizziness by fever, or toxins, or metabolic changes... Or worst yet, meningitis. ...Read moreSee 1 more doctor answer
Maybe: The use of certain antibiotics can suppress or alter one's native bacterial flora. For example, many women will experience a vaginal fungal infection following the use of certain antibiotics because their resident bacteria have been reduced by the antibiotic. I believe it is rare to experience symptoms of a cystitis from the use of antibiotics, however. ...Read more
Yes: A viral infection can affect the body in many ways. When you have flu symptoms you feel weak and ache and get dizzy. This is caused by the body's reaction. Inflammation of the ear can make you dizzy, and inflammation of the brain can make you dizzy. Best to have a thorough examination to be sure a more serious process is not taking place. ...Read more
Fever: Unusual, but killing of bacteria with release of their products into the circulation can produce fever. Commonly seen with syphilis or other diseases due to spirochaetes. There is also immune reconstitution syndrome seen in patients with aids who are begun on antiretroviral treatment. More likely, however, is that the antibiotic is not effective and the infection is progressing. ...Read more
Antibiotics: Excessive use of antibiotics can eradicate the good bacteria in your bowels and impair your digestion. It may also lead to overgrowth of clostridium difficile and this needs to be treated. If you are having diarrhea and bloating, start by taking an probiotic but also see your doctor about it. ...Read more
Strep throat: Strep typical course: sudden illness within hours, fever, sore throat, white spot on tonsils, enlarged tender lymh node, no running nose, more common if < 15 yyears olf (rare after age 45 yr). Diarrhea is not a common symptoms. You may feel nauseous and vomit ...Read moreSee 1 more doctor answer
Yes: Most antibiotics can cause diarrhea while they are being taken. Some antibiotics can cause an overgrowth of clostridium difficile (also known as "c-diff"), and this causes serious diarrhea, especially in the elderly. This diarrhea can occur as much as 6 weeks after stopping the antibiotic. Patients should notify their physician is they have diarrhea while taking or after taking antibiotics. ...Read moreSee 1 more doctor answer
Complex answer: Antibiotics have a range of bacteria that they can kill; others outside that range are not so affected; some can become resistant to the antibiotic. If inappropriate ab is used, or taken wrong, e.g. Not as long as rx'd, can lead to more infection, with resistant germ. Bigger problem is overgrowth of a bacteria in gut (c. Difficile) during or after ab use-causes toxin and diarrhea; can be serious. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can antibiotics cause diarrhea?
- Can antibiotics cause colitis?
- Can antibiotics cause a cough?
- Ask a doctor a question free online
- Can antibiotics cause pimples?
- Can antibiotics cause hypoglycemia?
- Can antibiotics cause gastritis?
- Can antibiotics cause uti?
- Talk to a infectious disease specialist online